Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jun 14, 2019, 3:48 AM CDT. It took effect at Jun 14, 2019, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2019, 3:48 AM CDT (08:48 UTC)
- In effect from
- Jun 14, 2019, 1:00 PM CDT
- Expired
- Jun 14, 2019, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
082 WHUS73 KGRB 140848 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 348 AM CDT Fri Jun 14 2019 LMZ542-543-141700- /O.EXT.KGRB.SC.Y.0045.190614T1400Z-190614T1800Z/ /O.NEW.KGRB.GL.W.0007.190614T1800Z-190615T0000Z/ /O.NEW.KGRB.SC.Y.0046.190615T0000Z-190615T1000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 348 AM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 7 PM this evening to 5 AM CDT Saturday. * WINDS... Increasing southwest to south 15 to 25 knots by mid morning. Gusts to 35 knots expected this afternoon. South winds will continue to gust to 25 knots tonight. * WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the Lake by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-541-141700- /O.EXT.KGRB.SC.Y.0045.190614T1400Z-190615T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 348 AM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 AM CDT SATURDAY... * WINDS... Increasing southwest to south 15 to 25 knots by mid morning. A few gale force gust to 35 knots possible this afternoon. * WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the Lake by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
479 WHUS73 KGRB 141516 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1016 AM CDT Fri Jun 14 2019 LMZ542-543-142330- /O.CON.KGRB.SC.Y.0045.000000T0000Z-190614T1800Z/ /O.CON.KGRB.GL.W.0007.190614T1800Z-190615T0000Z/ /O.CON.KGRB.SC.Y.0046.190615T0000Z-190615T1000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1016 AM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT SATURDAY... * WINDS... Increasing southwest to south 15 to 25 knots by mid morning. Gusts to 35 knots expected this afternoon. South winds will continue to gust to 25 knots tonight. * WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the Lake by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-541-142330- /O.CON.KGRB.SC.Y.0045.000000T0000Z-190615T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1016 AM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... * WINDS... Increasing southwest to south 15 to 25 knots by mid morning. A few gale force gust to 35 knots possible this afternoon. * WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the Lake by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
378 WHUS73 KGRB 142021 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 321 PM CDT Fri Jun 14 2019 LMZ542-543-150430- /O.CON.KGRB.GL.W.0007.000000T0000Z-190615T0000Z/ /O.CON.KGRB.SC.Y.0046.190615T0000Z-190615T1000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 321 PM CDT Fri Jun 14 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT SATURDAY... * WINDS... Increasing southwest to south 15 to 25 knots by late afternoon. Gusts to 35 knots are possible thru early evening. South winds will continue to gust to 25 knots thru tonight. * WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-541-150430- /O.CON.KGRB.SC.Y.0045.000000T0000Z-190615T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 321 PM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... * WINDS... Increasing southwest to south 15 to 25 knots by late afternoon. * WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
234 WHUS73 KGRB 150002 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Green Bay WI 702 PM CDT Fri Jun 14 2019 LMZ542-543-150815- /O.EXP.KGRB.GL.W.0007.000000T0000Z-190615T0000Z/ /O.CON.KGRB.SC.Y.0046.000000T0000Z-190615T1000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 702 PM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... ...GALE WARNING HAS EXPIRED... * WINDS...Southwest to south 15 to 20 knots. Gusts to 25 kts. * WAVES...2 to 4 ft on the bay and 3 to 5 ft on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-541-150815- /O.CON.KGRB.SC.Y.0045.000000T0000Z-190615T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 702 PM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... * WINDS...South to southwest 15 to 20 knots. * WAVES...2 to 4 ft on the bay and 3 to 5 ft on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jun 13, 10:43 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 10:43 PM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1043 PM CDT Thu Jun 13 2019 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 248 PM CDT Thu Jun 13 2019 MSAS analysis showed a ridge of high pressure over eastern MN, with cool northwest flow in place across WI. SCT-BKN high-based cumulus clouds covered the forecast area, and temperatures were in the 60s and lower 70s. The ridge axis will shift east across the forecast area tonight. On the back side of the ridge, a southwesterly LLJ will develop late. This will result in an increase in clouds overnight, and a small chance of showers in our far western counties by daybreak. Low temperatures will be in the 45 to 50 range. The LLJ will increase to 40-50 knots ahead of an approaching back door cold front on Friday. The resulting WAA and moisture convergence will bring showers to the region, most numerous over northern WI. Models show little instability during the morning, but show some destabilization (MUCAPE 500-1000 j/kg) over north central WI as the cold front drops into far northern WI during the mid to late afternoon. Have focused the best chance of thunderstorms over north central WI late in the day. Cannot rule an isolated strong storm with small hail and gusty winds, as deep layer shear is 35 to 40 knots, wet-bulb zero heights are 8-9 K feet, and mid-level wind fields are fairly strong. However, forecast soundings show skinny CAPE profiles, which are not conducive to strong updrafts. Gusty southwest winds are anticipated, though overcast skies are not supportive of deep mixing, so do not expect the full gust potential to be realized. Regardless, still expect gusts up to 25 mph north, and 30 to 35 mph south. Lowered high temperatures a couple degrees, ranging from the middle 60s north and along the lakeshore, to the lower 70s in our southwest counties. .LONG TERM...Friday Night Through Thursday Issued at 248 PM CDT Thu Jun 13 2019 There are on and off chances for showers and a few storms in the long term forecast, but timing of any particular wave remains a challenge to pin down. Friday night, models are in relatively decent agreement that a cold front sinks south across Wisconsin with some residual jet energy still lingering around to provide broad lift. Confidence of precipitation from 00Z to 12Z Saturday is higher than that rest of the forecast due to this. There is also some CAPE present across northern Wisconsin during this time, with anywhere from 200 to 1000 J/kg earlier in the evening. Some thunderstorms are possible during this time, but the probably of severe storms looks low. Heavy rainfall amounts around one inch are possible within the most developed cells, mainly across the north. Starting Saturday, models are struggling with any kind of agreement. A general zonal flow pattern is expected with various shortwaves and surface features creating precipitation. There is some indication that conditions may dry out as early as Saturday afternoon, but kept chance PoPs in Saturday's forecast for now. Another weak shortwave may produce showers on Sunday, but again, confidence is low. There is better agreement that a surface high and mid-level ridge will build into the area Monday, with dry conditions lasting through at least Tuesday. Rain chances returns to the forecast Wednesday and Thursday. Temperatures will be below normal through the weekend and early next week (highs in the 60s to low 70s). Readings may returns closer to normal by Tuesday (highs in the low to mid 70s), but changes in cloud cover and precip could swing forecasted temps in either direction. && .AVIATION...for 06Z TAF Issuance Issued at 1043 PM CDT Thu Jun 13 2019 High clouds remain expected to increase overnight ahead of a warm front. This front will bring showers to much of the area on Friday morning. The showers will be most numerous across northern WI, where they will likely be accompanied by MVFR conditions. Additional showers and storms may redevelop Friday afternoon along a cold front dropping in from the north. Coverage of showers and storms is expected to be less than in the morning. A low-level jet will bring a chance of LLWS to the region Friday morning, as southwest winds aloft increase to around 50 knots. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from Friday afternoon through late Friday night for WIZ022-040-050. && SHORT TERM.....Kieckbusch LONG TERM......KLJ AVIATION.......MPC
Hazardous weather outlook, Jun 13, 10:44 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1044 PM CDT Thu Jun 13 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150345- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1044 PM CDT Thu Jun 13 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is an increased risk of rip currents on Lake Michigan beaches due to high waves Friday afternoon and Friday night. Swimmers should use caution. There is a chance of thunderstorms Friday afternoon and evening, but severe storms are not anticipated. There is a chance of thunderstorms through the weekend into early next week, but storms are not expected to be severe at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-150345- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1044 PM CDT Thu Jun 13 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gusty southerly winds and building waves will create conditions hazardous for small craft Friday into Friday night. There is a chance of thunderstorms at times into early next week. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:56 PM CDT | Small Craft Advisory | GRB | 30 hr | |
| Jun 13, 9:02 PM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 24 hr |
| Jun 14, 3:48 AM CDT | Small Craft Advisory | GRB | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.